[Skip to Content]
[Skip to Content Landing]
Article
August 4, 1962

Anaphylactoid Reaction to Demethylchlortetracycline Hydrochloride

Author Affiliations

Paramus, N.J.
Hackensack, N.J.

JAMA. 1962;181(5):454. doi:10.1001/jama.1962.03050310094023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  With introduction of many new drugs into medical practice, sensitivity reactions have become commonplace. We report one of the first recorded cases of anaphylactoid reaction to a commonly used antibiotic, demethylchlortetracycline hydrochloride (Declomycin Hydrochloride).Our patient, a 40-year-old man, was first seen on the evening of Jan. 17, 1961, because of upper respiratory infection and bilateral otitis media. Physical findings included a red throat, injected eardrums, and coarse rhonchi throughout the chest. When queried about previous penicillin therapy, the patient replied that he had received penicillin injections numerous times without hives or other untoward reaction developing. Accordingly, he was given 300,000 units of procaine penicillin and a prescription for 10 capsules of demethylchlortetracycline hydrochloride and told to take one that evening and subsequently 4 times a day. He took one capsule at 9 P.M., and at 10 P.M. called to report that in the last few minutes

First Page Preview View Large
First page PDF preview
First page PDF preview
×